Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey all,
I'm very new to this and just wanted to seek some advice to an issue I've been having. I developed acne on my forehead in November 2015. After months of trying to get it in control I finally have found a product that reduced the appearance and has been slowly reducing the pimples on my face. But now I have a recurring problem, random rashes that occur on my face in weird patches. I do not put the acne treatment all over my face, just on the affected area. Below I have a picture of the rash. Any ideas of what it is? I think it may be rosacea, but I feel like I'm a little too young at the same time(I'm 17, I thought rosacea typically started developing in your 30s) or even contact dermatitis. I'm just really sad because my birthday is tomorrow and my senior prom is the next day so maybe just any ideas on how to reduce the inflammation? Thanks a lot. 

image.jpeg

Link to post
Share on other sites

If you call a doctor (or go to an "urgent care" clinic) and they decide it's a rash, they may prescribe you some prednisone, which is an anti-inflammatory which should help pretty quickly. Benadryl, cortisone creams, and other anti-histamines reduce the redness and swelling from allergic reactions as well. It doesn't look bad at all though, so enjoy your events! You have nice skin and it just looks like you got a little sun on your cheeks. :) 

Link to post
Share on other sites

Thank you! I did go to a clinic and he told me he thinks it's rosacea. He prescribed me doxycycline to take because the picture does not give the redness justice. But thank you so much, I have tried hydrocortisone 1%.

Link to post
Share on other sites

Hey, 

Just wondering, does the product you used to help your pimples contain benzoyl peroxide? I found that when I had been using BP for a few months I started to get sporadic patches of redness that looked like hives, very similar to yours. Even on places that I hadn't applied the cream.

Also, I am not a doctor and of course you must do what you think is right for your body, but in my experience with antibiotics such as doxycycline, they damage gut flora over time, which can in fact lead to more acne. It seems to me like your skin is telling you to stop using the treatment that began the reaction in the first place!

Link to post
Share on other sites

I have kept using my neutragena sensitive face wash that I've been using for yours, and have been applying a tretinoin cream on my forehead at night. Should I discontinue the use of the tretinoin? It's a very low dosage, a .025%. Thank you for your reply:) 

Years*

Link to post
Share on other sites

One thing I would say is that our skin changes over time, and although a product might have worked before, there's every chance your skin is reacting to it now. I couldn't find the Neutrogena Sensitive Face Wash online, so I couldn't look over the ingredients list, but it's worth checking if it contains any soaps or irritants. There are plenty of face washes that contain sulfates, more specifically sodium laurel sulfate, which can be extremely irritating to the skin.

How is the condition of your skin now? Has the tretinoin been working for you? And did you notice that the rash started developing after you started to use the tretinoin? If this is the case it might be worth discontinuing for a period of a week or so, just to see how your skin responds.

No problem, let me know if there's anything else I can help with!

Link to post
Share on other sites
On 4/8/2016 at 10:52 AM, JLopez said:

Hey, 

Just wondering, does the product you used to help your pimples contain benzoyl peroxide? I found that when I had been using BP for a few months I started to get sporadic patches of redness that looked like hives, very similar to yours. Even on places that I hadn't applied the cream.

Also, I am not a doctor and of course you must do what you think is right for your body, but in my experience with antibiotics such as doxycycline, they damage gut flora over time, which can in fact lead to more acne. It seems to me like your skin is telling you to stop using the treatment that began the reaction in the first place!

Hey! I’ve found this too. What did you do about the redness? I want to make sure I don’t get pimples again so I use bp but the hives like rash looks terrible. Any suggestions?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×